Flood, Southwest
- When
- July 19, 7:36 PM AST to 11:36 PM AST
- Where
- Southwest forecast zone
- Reported by
- EMERGENCY MANAGER
Road 114 from the municipality of Cabo Rojo to Hormigueros was reported impassable.
1 flood, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Juan, PR wrote its last area forecast discussion before the first event at Jul 19, 2:00 PM AST, 5 hours 36 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 200 PM AST TUE JUL 19 2005 .DISCUSSION...NOT AN EASY FORECAST TODAY. FEATURES IN PLACE AS TO PRODUCE SOME ACTIVE WEATHER LAST NIGHT BUT SHOWERS AS WELL AS RAINFALL AMOUNTS REPORTED WERE MINIMUM. THE 12Z SOUNDING MEASURED A CONSIDERABLE MOIST AND UNSTABLE LOCAL AIRMASS WITH 2.05 INCHES OF PRECIPITABLE WATER AND VALUES OF K AND LI OF 32 AND -7.9 RESPECTIVELY. DEW POINT VALUES OF AROUND 78 DEGREES WERE ALSO MEASURED LOCALLY. AT THE UPPER LEVELS THERE IS A TUTT CENTERED SOMEWHERE SOUTH OF HISPANIOLA...PRODUCING A NORTHWARD UPPER FLOW OVER PUERTO RICO AND THE U.S. VIRGIN ISLANDS. THIS FLOW IS ADVECTING UPPER LEVEL CLOUDS INTO THE AREA FROM THE LOWER LATITUDES. SHOWERS NOTED UPSTREAM SHOULD MOVE INTO THE LOCAL ISLANDS AND SOME OTHER CAN DEVELOP ACROSS THE LAND OF PUERTO RICO. AGAIN SEEMS THAT THE LOCAL AIRMASS REMAINS UNSTABLE ENOUGH AND MOIST AS TO ALLOW FOR THE DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS OVER PUERTO RICO. HOWEVER STEERING WINDS OF AROUND 25 KNOTS WERE NOTED AND THE PRECIPITATION SHOULD MOVE QUICKLY WITH ALMOST SAME SPEED. && .AVIATION...A SIGMET WAS ISSUED FOR THE AREA OF STRONG THUNDERSTORMS EXTENDING FROM NORTHEAST OF PUERTO RICO EASTWARD TO BEYOND THE LEEWARD ISLANDS. && .HYDROLOGY...ALTHOUGH THE PRECIPITATION IS MOVING RAPIDLY...THE SHOWERS ARE SUFFICIENTLY HEAVY AS TO PRODUCE SOME URBAN FLOODING ACROSS THE SECTORS OF PUERTO RICO. && .CLIMATE...THE WEATHER STATION AT THE LMM INTERNATIONAL AIRPORT...SO FAR THIS MONTH HAVE RECEIVED 4.28 INCHES OF RAINFALL WHICH IS 2.01 INCHES ABOVE THE NORMAL VALUE OF 2.27. YEAR TO DATE...FOR THE LMM INTERNATIONAL AIRPORT THE MEASURED RAINFALL IS 16.93 INCHES ABOVE THE NORMAL VALUE OF 22.25. SINCE JANUARY FIRST 39.18 INCHES OF RAIN HAVE BEEN MEASURED AT THE LMM WFO STATION. && .PRELIMINARY POINT TEMPS/POPS... SJU 78 88 79 88 / 50 50 30 30 STT 79 87 80 87 / 50 50 30 30 && .SJU WATCHES/WARNINGS/ADVISORIES... .PR...NONE. .VI...NONE. && 11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST TUE JUL 19 2005 PRZ001>013-AMZ710>750-201000- 630 AM AST TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .DAY ONE...TODAY AND TONIGHT A WEAK TROPICAL WAVE WILL COMBINE WITH LOCAL EFFECTS AND WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ACROSS MAINLY THE CENTRAL AND WEST INTERIOR OF THE ISLAND. ANY THUNDERSTORMS THAT DEVELOP MAY BECOME STRONG WITH HEAVY DOWNPOURS...FREQUENT LIGHTNING AND BRIEF WIND GUSTS. THE HEAVY DOWNPOURS WILL RESULT IN SIGNIFICANT PONDING OF WATER ON ROADWAYS...POOR VISIBILITY...AND AT LEAST SOME URBAN AND SMALL STREAM AND RIVER FLOODING AS WELL AS MUD SLIDES ACROSS THE HIGHER TERRAINS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... THE INTERACTION WITH DIURNAL HEATING...AVAILABLE MOISTURE AND LOCAL TERRAIN MAY RESULT IN POSSIBLE URBAN FLOODING DURING THE AFTERNOON ACROSS CLIMATOLOGICAL FAVORED AREAS. WINDS AND SEAS WILL INCREASE ON TUESDAY WHICH MAY REQUIRE A SMALL CRAFT ADVISORY BE ISSUED. VIZ001-002-AMZ710>730-201000- 630 AM AST TUE JUL 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .DAY ONE...TODAY AND TONIGHT A TROPICAL WAVE WILL MOVE ACROSS THE LOCAL ISLANDS INCREASING THE POTENTIAL FOR HEAVY SHOWERS AND THUNDERSTORMS ACROSS THE LOCAL ISLANDS. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN... THE INTERACTION WITH DIURNAL HEATING...AVAILABLE MOISTURE AND LOCAL EFFECTS MAY RESULT IN ISOLATED TO SCATTERED SHOWERS. AN ISOLATED COASTAL THUNDERSTORM OR TWO ARE ALSO POSSIBLE. WINDS AND SEAS WILL INCREASE ON TUESDAY WHICH MAY REQUIRE A SMALL CRAFT ADVISORY BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
1 flood. Local standard time, as filed.
Road 114 from the municipality of Cabo Rojo to Hormigueros was reported impassable.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Puerto Rico in 2005Every state in 2005This day in weather historyWarnings in Puerto Rico, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460986.